I now have for more than 3 weeks left thyroid swollen (not very visible, but pains when palpated and is certainly bulged) and I also have mild fever from afternoon till next day morning. I have started Antibiotics tablet CLAVIN-625(Amoxycillin 500 mg & Potassium Clavulanate 125mg twice everyday and also another tablet Enractin which has Tirypsin 48mg, Bromelain 90mg, Rutocide Trihydratde 100mg. I would like to know if FNA & drainage of possible thyroid abbssses is necessary while i am taking antibiotics? I am afraid if by the time antibiotics 5days are over, if the thyroid swelling does not go away, i will again have to go through torrid time i went trhough for 20 days...( fatigue, feverish, pain in thyroid and difficulty in swallowing...feeling very very sick). From 2 days since i am on antibiotics, fever is not there, but thyroid is tender and it pains..though slightly less than earlier. thanks.
How did they ome up with the diagnosis of thyroid abscess? This would be somewhat bizarre. An infection in a nearby lymph node would be much more common. To answer your question, an abscess pretty much any where should be drained because the antibiotics can only go where your blood does. Because the bacteria have a safe haven in the abscess cavity the antibiotics can't get to them. Draining the abscess allows the antibiotics to take care of the surrounding tissue infection.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.